MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2024).
 
Event or Problem Description
It was reported through the litigation process that two months and eighteen days post a port placement in the right atrial superior vena cava junction via the right internal jugular vein, the patient allegedly developed an infection and the blood culture test resulted positive for staphylococcus aureus bacterial infection as a result of the defective infected port.Reportedly, the defective infected port and catheter were removed from the patient.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Placement of port was performed for a patient with history of lobular left breast cancer requiring chemotherapy.Prior to the procedure, patency of the right internal jugular vein was confirmed with ultrasound and images recorded.Using real-time ultrasound guidance, the right internal jugular vein was accessed percutaneously, and a guidewire was advanced to the right atrial/superior vena caval junction.A 4 french dilator was then introduced over the guidewire.A skin incision was then made in the right anterior chest wall using blunt dissection.Electrocautery was used to establish hemostasis.The pocket was then irrigated with normal saline solution.The catheter was attached to a powerport.From the pocket and through a subcutaneous tunnel, 8 french catheter was brought and ultimately placed through a peel-away sheath in the right internal jugular vein.Under fluoroscopic guidance, the catheter was advanced to the right atrial/superior vena caval junction.The port was secured in the pocket.The port flushed and aspirated without difficulty.The pocket and venotomy incision were closed.Around three months later, right sided port was noted.Previous incision with edges mostly approximated, but small area that appeared to be opening on medial site was noted.Erythema, warmth, induration was appreciated.Culture results revealed staphylococcus aureus.The same day, removal of port was performed.Through a small incision, the previously placed port was dissected free of the surrounding tissues.The port and attached catheter were removed and inspected.Hemostasis was achieved at the venotomy site with manual compression.The port pocket was inspected and irrigated with saline.The incision was closed with layered absorbable suture and surgical glue.Per the medical record review, it was confirmed the patient had a bacterial infection.However, the relationship between the port and the alleged adverse event is unknown, and there was no device malfunction that was reported or occurred.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19736800
Report Number3006260740-2024-03713
Device Sequence Number17912523
Product Code LJT
UDI-Device Identifier00801741027079
UDI-Public(01)00801741027079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1808070
Device Lot NumberREGX1864
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/13/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale